MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44465
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Headache (1880)
Date of Event 01/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received regarding a patient undergoing revision of an lp shunt and insertion of an nsc strata valve.During procedure, the valve was set at 1.5.One week post procedure the patient experienced low pressure headaches, so the setting was increased to 2.0 that day, and to 2.5 two weeks later.There was no change in symptoms at the time.However, on (b)(6) 2021 a revision surgery was performed during which a new valve was inserted, just to check whether the previously valve was malfunctioning.Additional information received from the physician noted that the patient is still showing symptoms, but the new valve is deemed functional.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for leakage, reflux, pressure flow and valve flux testing.No unusual characteristics were observed.The laboratory personnel was unable replicate the failure of inadequate flow observed in the field.Dhr review of lot#: e39516 did not show any anomalies associated with the failure of inadequate flow observed in the field.All valves are 100% pressure tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
STRATA NSC LP VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key11317155
Report Number2021898-2021-00041
Device Sequence Number4125584
Product Code JXG
UDI-Device Identifier00643169975897
UDI-Public00643169975897
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number44465
Device Catalogue Number44465
Device Lot NumberE39516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;